It looks as if I have passed my tipping point here

TT in January this year, not been well since, Levo gradually increased to 137 and then it has been brought down as I was hyper - so that my last change brought me to 50 T4 and 12.5 T3 in a combined pill

After about 6 weeks my results are

TSH 4,977 (0.35-4.94)

FT4 6,70 (7-14.8)

FT3 3,00 (1.71-3.71)

I feel tired and and weary and have some aches and pains, not as bad as it was when I was very hyper though. I do seem to have a virtually continuous head ache - not sure if that is anything at all to do with this.

Do you think I am going to have to up the T4 dose? When I was on 75 T4 I was still hyper - so I guess 62.5 could be an option!! I am seeing the GP on Wednesday but want to get an idea of what I need to try next before I see him.

Does anyone have any idea what these results are telling me?


8 Replies

  • Interestingly (at least to me) when I was on 75 T4 and 12.5 T3 my TSH was 0,179 - same refs - this does seem like a large swing.

  • The T3 element of your current dose is equivalent to 50mcg of T4 so your combined dose is equivalent to 100mcg T4, which isn't high for someone who's had a TT. I think there's room there to up the T3 element a tad fwiw.

    Also worth considering is an alternative brand in case there's a filler ingredient that you're sensitive to.

  • There are others here with far greater knowledge than me, and hopefully they will be along soon, but it could be that you need a tiny increase; your tsh looks too high. Are you asking if you need to add in just t4 because your t4 results are so low? As far as I know (I'm not a doctor, etc) that is normal when you're taking t3+t4. The important measurement is your t3, as you want it to be near the upper end of the range but not over.

    So you were initially taking only t4? And your tsh at 75 t4 was 0.179? Was your dose virtually doubled in the hope that you would feel better? (That is quite a lot to add in when your tsh was already so low, but perhaps it was with the best intentions of making you feel well and all it did was push you into being hyper.) And is that why you switched to the t3/t4 combo six weeks ago, in the hope that the t3 would make you feel better? (Sorry for all the questions! I'm not sure if I interpreted correctly.)

    It sounds like you don't feel 'better' as such due to the addition of t3, but only 'less bad' as you are no longer hyper. Instead of adding more t4, which has been shown to make you hyper but not necessarily to make you feel better, you might need to add in a little more t3. To me it seems like 10 months on t4 would have been enough to see some improvement and now it may be time to adjust your t3 until you feel better.


  • I really like your distinctions of "don't feel better" and "less bad". So apt.

  • I kept thinking I felt better (no longer freezing cold, reduced pain in backs of hands) on t4 until I started taking t3 and eventually was running up to six miles per day, at which point I realised I was *really* feeling better and on t4 I had just felt less bad. :-)

  • Can I ask if you have had all your vitamins tested - B12, VitD, iron, ferritin & folates and if so what were the results.

    Moggie x

  • B12 and Vit D tested a while ago and both OK, poss Vit D on the lower side

    Iron 103 (50-170)

    Ferritine 105.4 (11-156)

    These two just tested this week

  • Vit B12 is recommended to be well over 500ng/l and Vit D over 80nmol/l

    (presuming your measures and ranges are similar to the usual ones posted, but they may not be).

    Have you been told a TSH of 4.997 is 'normal'? (mine's 4.57 and not 'normal' or optimal for me!)

    you need to find out what is missing and causing the hyper symptoms, selenium and magnesium may help too (I still get palpitations even 'tho I'm untreated after a PT, so it can be a hypo symptom too). J

You may also like...